Alaxan/Alaxan FR

Alaxan/Alaxan FR

ibuprofen + paracetamol

Manufacturer:

United Pharma

Distributor:

Success and Success
Full Prescribing Info
Contents
Ibuprofen, paracetamol.
Description
Each tablet/capsule contains ibuprofen 200 mg and paracetamol (acetaminophen) 325 mg.
Action
Alaxan combines the analgesic and anti-inflammatory actions of ibuprofen and the analgesic property of paracetamol.
Alaxan relieves pain and alleviates inflammation through the inhibition of synthesis or release of prostaglandins by ibuprofen. With the addition of paracetamol, potentiation of the analgesic action is achieved. Alaxan does not possess glucocorticoid or adrenocorticoid-stimulating properties.
Indications/Uses
Relief of mild to moderate pain of musculoskeletal origin eg, torticollis, low back syndrome, bursitis, arthritis, rheumatism, myalgias, sprains and strains; traumatic injuries eg, fractures, dislocations and postoperative pains; tension headache and similar conditions.
Dosage/Direction for Use
Adults: Usual Dose: 1-2 tabs 3 times a day. For chronic cases, 1 tab 3 times a day.
Special Precautions
Ibuprofen should be used with caution in patients with peptic ulcer, hepatic disease, impaired renal function, cardiac decompensation and intrinsic coagulation defects.
Adverse Reactions
Alaxan produces a low incidence of adverse effects. A non-narcotic agent, it provides pain relief without the danger of addiction and withdrawal symptoms.
The overall incidence of adverse reactions is low but the most frequent side effects following ibuprofen administration are nausea, epigastric pain and heartburn. Less frequently reported are dizziness, headache, nervousness, rash, pruritus, tinnitus and edema.
When used as directed, paracetamol is free of severe toxicity or side effects. Allergic reactions occur occasionally, ranging from mild skin rash to drug fever and mucosal lesions. A few isolated cases of neutropenia, pancytopenia and leukopenia have been reported.
Drug Interactions
Concomitant use of ibuprofen with coumarin-type anticoagulants may increase the risk of hemorrhage.
Concurrent use with aspirin may lower blood levels of ibuprofen and decrease anti-inflammatory activity.
Chronic administration of full dose of paracetamol may increase the prothrombinopenic effects of anticoagulants.
ATC Classification
N02BE51 - paracetamol, combinations excl. psycholeptics ; Belongs to the class of anilide preparations. Used to relieve pain and fever.
Presentation/Packing
Alaxan: Tab 10 x 10's.
Alaxan FR: Cap 10 x 10's.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in